Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 85, NWS Louisville, KY

April 5, 20099 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 5, 2009, 7:35 PM CDT for 9 counties in Kentucky. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2009, 7:35 PM CDT (00:35 UTC)
Expired
Apr 5, 2009, 8:00 PM CDT
In force
25 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Adair County, KY, Casey County, KY, Clinton County, KY, Cumberland County, KY, Lincoln County, KY, Metcalfe County, KY, Monroe County, KY, Russell County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 118 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 7:50 PM CDTTSTM WND GST 583 N Columbia, KYKY MESONET SITE.
Apr 5, 8:10 PM CDTTSTM WND DMG7 Ssw Liberty, KYPORCH WAS BLOWN OFF A HOUSE.
Apr 5, 8:10 PM CDTTSTM WND DMGLiberty, KYA BUILDING HAD PARTIAL ROOF DAMAGE IN LIBERTY. TREES AND POWER POLES WERE DOWNED ELSEWHERE IN THE COUNTY. AN ESPOTTER REPORTED AN ESTIMATED WIND GUST OF 70 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 5:37 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 499 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
499 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 060035
SVRLMK
KYC001-045-053-057-137-169-171-207-217-060100-
/O.NEW.KLMK.SV.W.0085.090406T0035Z-090406T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM CDT SUN APR 5 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY...
  CASEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY...
  CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN MONROE COUNTY IN SOUTH CENTRAL KENTUCKY...
  RUSSELL COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 800 PM CDT/900 PM EDT/...

* AT 832 PM EDT/732 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING      
  DAMAGING WINDS IN EXCESS OF 60 MPH. SMALL HAIL WILL ALSO BE        
  POSSIBLE WITH THESE STORMS.  THESE STORMS WERE LOCATED   ALONG A   
  LINE EXTENDING FROM MANNSVILLE TO COLUMBIA TO MT. HERMAN...AND     
  MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  JACKTOWN...RHEBER...PELLYTON AND MONTPELIER AROUND 740 PM CDT...
  RUSSELL COUNTY AIRPORT...LIBERTY...YOSEMITE AND WINDSOR AROUND 845
  PM EDT...
  MT. SALEM...MCKINNEY...WAYNESBURG AND OLGA AROUND 750 PM CDT...
  JABEZ AROUND 755 PM CDT...
  CRAB ORCHARD AND CUMBERLAND CITY AROUND 800 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT MONDAY
MORNING/100 AM EDT MONDAY MORNING/ FOR SOUTH CENTRAL INDIANA AND
KENTUCKY.

LAT...LON 3674 8595 3682 8583 3685 8575 3687 8575
      3712 8538 3743 8525 3745 8514 3741 8509
      3742 8506 3745 8506 3747 8447 3734 8451
      3736 8457 3711 8492 3706 8492 3699 8485
      3686 8507 3681 8503 3674 8501
TIME...MOT...LOC 0034Z 270DEG 73KT 3739 8513 3712 8524
          3680 8573

$$

LS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 6:10 PM CDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 5, 6:10 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
710 PM EDT SUN APR 5 2009

.UPDATE...

UPDATE TO AVIATION DISCUSSION ONLY.

&&

.SHORT TERM (TONIGHT AND MONDAY)...

...TORNADO WATCH FOR CENTRAL KY AND MOST OF SOUTH CENTRAL INDIANA
TILL 1AM EDT...MIDNIGHT CDT...

SEVERE CONVECTION STILL LOOKS ON TRACK FOR LATE AFTERNOON AND
EVENING. 1830Z RADAR SHOWS GARDEN VARIETY T-STORMS ABOUT TO ENTER
OUR FAR NW FORECAST AREA (FA). HOWEVER...AS T-STORMS ADVANCE
EASTWARD...THEY ARE EXPECTED TO STRENGTHEN ESPECIALLY AS THE COLD
FRONT AND 80 TO 90 KT MID LEVEL JET DRAWS NEARER. THE MAIN THREATS
STILL LOOK TO BE DAMAGING WINDS AND LARGE HAIL...HOWEVER A FEW
TORNADOES CAN/T BE RULED OUT AS CONVECTION BECOMES MORE SURFACED
BASED THIS AFTERNOON. AN AXIS OF UPPER 50S/LOW 60S DEWPTS
ADVECTING INTO THE FA FROM WESTERN KY WILL HELP INCREASE THE MIXED
LAYER FURTHER TOWARD THE SFC. WILL CONTINUE SEVERE WORDING IN
ZONES.

THE COLD FRONT CURRENTLY STRETCHING SOUTH FROM THE LOW PRESSURE
CENTER OVER WEST CENTRAL IL DOWN TO AROUND HOUSTON TEXAS WILL MOVE
EAST CROSSING OUR AREA BETWEEN 22Z TO 4Z THIS EVENING. BEHIND THE
FRONT...T-STORMS WILL SUBSIDE. A QUICK DRY SLOT WILL GIVE US A
BREAK IN PRECIP AROUND MIDNIGHT AND THE WEE HOURS OF THE MORNING.
THEN AN UPPER TROUGH WILL SWING DOWN BEHIND THE UPPER CLOSED LOW
BRINGING IN LIGHT WRAP AROUND MOISTURE AND COLDER AIR. SCATTERED
RAIN SHOWERS SHOULD MAKE THEIR WAY BACK INTO THE AREA AROUND OR
BEFORE SUNRISE TOMORROW MORNING.

AS WINDS SHIFT TO THE WNW EARLY MONDAY...STRONG CAA WILL CHANGE
LOW LEVEL MOISTURE TO A RA/SN MIX BY LATE MORNING/EARLY AFTERNOON.
WITH LIGHT QPF AMOUNTS AND SUCH WARM GROUNDS...EXPECT LITTLE IF ANY
SNOW TO STICK TO THE GROUND MONDAY AFTERNOON. MONDAY WILL
DEFINITELY FEEL LIKE WINTER WITH SNOW FLAKES FLYING...TEMPS HOLDING
STEADY IN THE UPPER 30S/LOW 40S FOR HIGHS...AND COLD WINDS
GUSTING UP TO AROUND 30 TO 35 MPH.

.LONG TERM (MONDAY NIGHT THROUGH SUNDAY)...

...WINTER MAKES A BRIEF RETURN...

MONDAY NIGHT DEEPENING LOW PRESSURE WILL BE CROSSING EASTERN NEW
YORK WHILE STRONG CANADIAN HIGH PRESSURE DIVES SOUTH THROUGH THE
GREAT PLAINS. WE WILL BE CAUGHT IN BETWEEN WITH STRONG COLD AIR
ADVECTION ON NORTHERLY FLOW. MOISTURE WILL CONTINUE TO WRAP AROUND
THE NORTHEAST LOW AND DUMP INTO THE OHIO AND TENNESSEE
VALLEYS...ESPECIALLY DURING THE EVENING HOURS. MODEL FORECAST
SOUNDINGS CONTINUE TO SUPPORT ALL SNOW AS THE PRECIPITATION TYPE
MONDAY NIGHT. IT STILL LOOKS LIKE UP TO AN INCH OF WET SNOW
ACCUMULATION WILL BE POSSIBLE IN GRASSY AREAS OF THE BLUE GRASS AND
THE HIGHER ELEVATIONS OF OUR EASTERN CWFA.

WNW WINDS MONDAY NIGHT OF 10 TO 20 MPH WILL PRODUCE WIND CHILLS AS
LOW AS 20 DEGREES AS AIR TEMPERATURES DROP INTO THE UPPER 20S TO
AROUND 30. AFTER COORDINATING WITH SURROUNDING OFFICES WILL HOLD OFF
ON A FREEZE WATCH FOR NOW SINCE WE HAVE SEVERE WEATHER TO CONTEND
WITH FIRST THIS AFTERNOON AND EVENING. THE MID SHIFT TONIGHT CAN
TAKE ANOTHER LOOK AT THE POSSIBILITY OF A FREEZE WATCH FOR TUESDAY
MORNING.

THE LIGHT SNOW WILL GRADUALLY TAPER OFF LATE MONDAY NIGHT INTO
TUESDAY MORNING...AND BY TUESDAY AFTERNOON THERE SHOULDN/T BE MUCH
LEFT OTHER THAN STRAY FLURRIES OR SPRINKLES. IT WILL STILL BE A
CHILLY CLOUDY DAY WITH HIGH TEMPERATURES ONLY MAKING IT INTO THE
LOWER 40S.

TUESDAY NIGHT/WEDNESDAY MORNING WILL BRING THE COLDEST TEMPERATURES
OF THE WEEK. THE LOW AND MID LEVEL CLOUDS WILL SCOUR OUT AS THE
NORTHEASTERN STORM LIFTS WELL OFF INTO CANADA. CIRRUS WILL LIKELY
REMAIN...ESPECIALLY OVER THE EASTERN CWFA...BUT WITH LIGHT WINDS AND
A COOLER GROUND TEMPERATURE IT LOOKS LIKE JUST ABOUT EVERYBODY
SHOULD SEE MIDDLE TO UPPER 20S BY THE TIME THE SUN COMES UP
WEDNESDAY...POSSIBLY A BIT COOLER IN THE USUAL SHELTERED COLD SPOTS.

BY THURSDAY LOW PRESSURE WILL BE OVER THE OZARKS WITH A WARM FRONT
REACHING EASTWARD INTO THE OHIO RIVER VALLEY. BY AFTERNOON HIGH
PRESSURE OVER THE GULF OF MEXICO WILL HAVE MOVED FAR ENOUGH TO THE
EAST TO ALLOW MOISTURE TO RETURN NORTHWARD AND INTERACT WITH THE
FRONTAL ZONE...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS.
SHOWERS AND STORMS WILL REMAIN IN THE FORECAST THROUGH FRIDAY
EVENING AS LOW PRESSURE RIDES UP THE FRONT.

NEXT WEEKEND LOOKS QUITE PLEASANT AS HIGH PRESSURE OVER THE GREAT
LAKES BRINGS US PARTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES. THE
GFS DOES TRY TO BRING A STORM SYSTEM IN FROM THE WEST BY SUNDAY
AFTERNOON...WILL HAVE TO MONITOR THAT BUT WILL KEEP THINGS DRY FOR
NOW.

&&

.AVIATION (00Z TAFS)...

THUNDERSTORMS WILL MOVE THROUGH THE REGION OVER THE FIRST 3-6HRS OF
THE TAF PERIOD. BWG SHOULD SEE STORMS ENDING BY 02Z...SDF BY 04Z AND
LEX BY 06Z.  MVFR AND IFR CIGS/VIS IN MODERATE TO HEAVY RAIN ALONG
WITH VARIABLE WIND GUSTS OVER 40KTS POSSIBLE AT TIMES IN THE
STRONGEST OF STORMS.

A BREAK IN PRECIPITATION WILL OCCUR AFTER THE THUNDERSTORMS MOVE
THROUGH BUT SHOWERS WITH OCCASIONAL MVFR CONDITIONS WILL MOVE INTO
THE REGION ONCE AGAIN AFTER 10Z.  SHOWERS MAY MIX WITH LIGHT SNOW AT
TIMES AFTER 15Z MONDAY...WITH MVFR/IFR CONDITIONS LIKELY IN AND NEAR
ANY SHOWERS.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

SHORT TERM...AML
LONG TERM....13
AVIATION.....MACZKO
Hazardous weather outlook, Apr 5, 2:42 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
342 PM EDT SUN APR 5 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-061945-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
342 PM EDT SUN APR 5 2009 /242 PM CDT SUN APR 5 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD OVER THE AREA THIS
EVENING. SOME OF THESE STORMS MAY BE SEVERE. IN ADDITION TO
DANGEROUS LIGHTNING AND HEAVY RAINFALL...THE MAIN THREAT WITH
THESE STORMS WILL BE DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE
HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE AS WELL. THUNDERSTORM
ACTIVITY WILL BEGIN TO DIMINISH BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MUCH COLDER AIR WILL MOVE INTO CENTRAL KENTUCKY AND SOUTHERN INDIANA
FOR THE FIRST HALF OF THE WORK WEEK. THE PRIMARY CONCERN OF THIS
COLD SPELL IS FOR TENDER VEGETATION AND ANY YOUNG LIVESTOCK EXPOSED
TO THE ELEMENTS. LOW TEMPERATURES TUESDAY AND WEDNESDAY MORNINGS
WILL DROP BELOW FREEZING IN MOST IF NOT ALL LOCATIONS...AND MAY FALL
AS FAR AS THE MID 20S IN SOME LOW-LYING AREAS WEDNESDAY MORNING.

WHILE SOME LIGHT SNOW IS EXPECTED TO FALL OVER THE AREA FROM MONDAY
INTO TUESDAY...LITTLE ACCUMULATION IS EXPECTED DUE TO RELATIVELY
WARM GROUND TEMPERATURES. UP TO AN INCH WILL BE POSSIBLE IN THE BLUE
GRASS AND ON THE HIGHER ELEVATIONS OF EASTERN CENTRAL
KENTUCKY...PRIMARILY MONDAY NIGHT IN GRASSY AREAS.

A CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA THURSDAY INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAIL...STRONG WINDS...AND ANY
FUNNEL CLOUDS OR TORNADOES THIS EVENING.

AML/13

In the hours before

Special weather statement, Apr 5, 5:42 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
642 PM EDT SUN APR 5 2009

KYZ029>031-033-034-038-052330-
BULLITT-HENRY-JEFFERSON-OLDHAM-SHELBY-SPENCER-
642 PM EDT SUN APR 5 2009

...STRONG STORMS MOVING EAST OF LOUISVILLE INTO
HENRY...OLDHAM...SHELBY AND NORTHERN BULLITT COUNTIES...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LA
GRANGE TO HIGHVIEW...OR ALONG A LINE EXTENDING FROM 18 MILES
SOUTHWEST OF CARROLLTON TO 10 MILES SOUTHEAST OF LOUISVILLE...AND
MOVING EAST AT 45 MPH.

SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR LA GRANGE BY 645 PM EDT.
  NEAR TAYLORSVILLE BY 700 PM EDT.
  NEAR SHELBYVILLE BY 705 PM EDT.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

JSD
Local storm report, Apr 5, 5:48 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
648 PM EDT SUN APR 05 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     6 WNW LOUISVILLE        38.26N  85.84W
04/05/2009                   JEFFERSON          KY   BROADCAST MEDIA

            TREES AND POWER LINES DOWN IN THE PORTLAND AREA.

&&

EVENT NUMBER LMK0900340

MRC
Special weather statement, Apr 5, 5:57 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT SUN APR 5 2009

KYZ027-028-045-053-063-052330-
GRAYSON-HARDIN-HART-LARUE-NELSON-
657 PM EDT SUN APR 5 2009

...A BROKEN LINE OF STRONG STORMS WILL MOVE ACROSS EASTERN
HARDING...NELSON...NORTHERN HART AND LARUE COUNTIES...

AT 654 PM EDT/554 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 26
MILES SOUTH OF LOUISVILLE TO 24 MILES NORTHEAST OF BOWLING
GREEN...AND MOVING EAST AT 35 MPH.

SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH... ARE EXPECTED WITH THESE STORMS.

THESE STORMS WILL BE...
  NEAR HODGENVILLE BY 720 PM EDT.
  NEAR BARDSTOWN BY 730 PM EDT.

JSD
Special weather statement, Apr 5, 6:00 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
700 PM EDT SUN APR 5 2009

INZ090>092-KYZ025-027>031-033-034-038-045-046-053-054-060045-
BULLITT-CLARK-FLOYD-GRAYSON-HARDIN-HARRISON-HENRY-JEFFERSON-LARUE-
MARION-MEADE-NELSON-OLDHAM-SHELBY-SPENCER-WASHINGTON-
700 PM EDT SUN APR 5 2009

...THUNDERSTORMS WITH GUSTY WINDS TO CONTINUE ACROSS CENTRAL KENTUCKY...

STRONG THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH MUCH OF CENTRAL
KENTUCKY OVER THE NEXT HOUR OR SO. IN ADDITION TO DANGEROUS
LIGHTNING...WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS AS THEY MOVE THROUGH THE REGION.

A TORNADO WATCH IS IN EFFECT UNTIL 1AM EST MONDAY FOR ALL OF CENTRAL
KENTUCKY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
Special weather statement, Apr 5, 6:09 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT SUN APR 5 2009

KYZ026-061-062-070>072-060000-
BUTLER-EDMONSON-LOGAN-OHIO-SIMPSON-WARREN-
609 PM CDT SUN APR 5 2009

...STRONG THUNDERSTORM WITH GUSTY WINDS MOVING THROUGH SOUTH
CENTRAL KENTUCKY...

AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RUSSELLVILLE...OR 18 MILES EAST OF ELKTON...
AND MOVING EAST AT 30 MPH.

FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL
PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS
RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR
LATER UPDATES AND POSSIBLE WARNINGS.
Local storm report, Apr 5, 6:49 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
749 PM EDT SUN APR 05 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             PLANO                   36.88N  86.42W
04/05/2009  E0.88 INCH       WARREN             KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK0900341

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 7:13 PM CDTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Green, Hart, Larue and 4 more32 min
Apr 5, 7:27 PM CDTSevere Thunderstorm WarningLMKAnderson, Shelby, Spencer16 min
Apr 5, 7:27 PM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Lincoln, Marion, Mercer33 min
Apr 5, 7:36 PM CDTSevere Thunderstorm WarningLMKBourbon, Fayette, Jessamine24 min
Apr 5, 7:39 PM CDTTornado WarningLMKAllen, Monroe16 min
Apr 5, 7:54 PM CDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Madison, Mercer36 min
Apr 5, 7:56 PM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette34 min
Apr 5, 7:56 PM CDTSevere Thunderstorm WarningLMKCumberland, Metcalfe, Monroe20 min
Apr 5, 8:00 PM CDTSevere Thunderstorm WarningLMKAdair, Casey, Lincoln, Russell30 min
Apr 5, 8:12 PM CDTTornado WarningLMKCasey, Lincoln16 min
Apr 5, 8:13 PM CDTSevere Thunderstorm WarningLMKClark, Fayette, Madison28 min
Apr 5, 8:13 PM CDTSevere Thunderstorm WarningLMKBourbon, Nicholas32 min
Apr 5, 8:14 PM CDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell31 min
Apr 6, 2:53 AM CDTFreeze WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more35 hr
Apr 6, 2:53 AM CDTFreeze WarningLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more30 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.